Hi everyone. This is my first post and will probably be brief as I can’t stare at the computer very long. I’m a 43 year old military man and I’ve been dealing…suffering with headaches, dizziness and ringing in my ears that will not go away since day one. Literally since day one just over five months ago, each of these symptoms have been with me every day in some varying degree but never gone…,I’m just wondering if this is normal? Is it normal that the symptoms can stay with you at all times? Most days I have to lock myself in a dark room for relief but can’t escape the spinning or the ringing. I don’t dare move my head in any direction as the outcome has not been in my favour if I do. Ive also become quite sensitive to both light and sound. I’ve had to go back to work half days but it’s proving to be a challenge and am using a cane as if I do not…I look like a drunk trying to walk a straight line.
Hey Chad, welcome to the forum, sorry you are experiencing this. I’m about your age and have exactly the same spectrum of symptoms. I’m one year in. However I’m on medication to reduce the effects of the symptoms and headache free. I’m on 20mg Amitriptyline nightly. This has reduced but not eliminated the symptoms but it’s much more bearable.
Symptoms have in any case slowly improved, and I’ve even recently had short periods of little or no tinnitus. Has always come back though, sadly.
Prognosis varies a lot but some people seem to get 95% better between 1.5 to 3 years (yeah, I know!)
Sounds like a long journey. Part of me is glad to be back at work and wearing my uniform again rather than confining myself to a bed for hours but at the same time like most environments outside of the bedroom, it’s a space that involves computer screens, noise, lights, and the many looks of unforgiving military bosses who don’t act very kindly towards you…the last part I can handle at least mostly but it is starting to tear at my self esteem a little. Once I finish my day…,and it’s only one half day per week…I end up retreating to shelter to recover from the work environment. Can’t sow how much pain I’m in where I work. On a brighter note, I am hopeful that the topiramate I’m taking will eventually start helping with the headaches. I just started taking the 50 mg dose last night…so far just the side affect of crawling skin lol.
Oh great you started meds. That one has a great reputation as does mine. Best of luck with it and let us know how you get on.
Amitriptyline really helped me with computer use.
Chad your symptoms sound exactly like mine! I’ve had MAV for one year and four months now. It has slowly improved with time. I’m also taking Topamax and Amitriptyline, as well as magnesium 500 mg, vitamin B2, Vitamin D, feverfew, and CoQ 10 ( deciding now if this one is effective for the cost). What a trial, right?